As anyone who has any experience of benzodiazepine drugs and their withdrawal knows the list of symptoms that can occur even while on the drugs is vast. It would be impossible to catalogue every signal symptom that has been experienced and impossible to compare our symptoms with those of anyone else. Not only this but we describe these bodily sensations in our own terms so that vibrations for some may be buzzing for others and foggy head for some may be derealisation for others and so on. The intensity will also vary from person to person according to their own threshold for pain and ability to withstand their personal box of tricks.
It is just that a box of tricks, a Pandora’s Box that once opened never stops giving until withdrawal finishes and the lid is slammed shut and hopefully locked forever. Nobody can predict what a certain person may experience or how much suffering he or she will be able to endure. It really is an unforgiving process but always remember that at the bottom of it all is a brain that has been temporarily damaged by a prescription drug. That brain has an infinite capacity to heal itself. It just takes time.
The drugs affect every part of our bodies from the tips of the toes to the top of our heads and inside and out. The Central Nervous System plays a part in everything that happens within and without. We just have to hold tight and go with the flow as symptoms wax and wane from one minute to the next. It’s a relentless drama played out on a shaky stage. I’m not making a list of symptoms as there are plenty on benzo sites that do that for me. My main observations are that symptoms can vary throughout the withdrawal process. Just when something appears to be gone it remerges several weeks or months later or new symptoms surface and further cause us to believe that there definitely is something else wrong. I always say if anyone is worried about anything then see a doc and get any necessary tests to put your mind at rest. Not being scared of the many different symptoms stops any worry about them that could further compromise withdrawal.
It really is a matter of keeping strong and as positive as we can be. I’ve written before about not trying to compare to others and searching the internet for answers that don’t exist or trying a supplement that has worked for someone else. It really is a minefield and treading our way carefully through all the traps it sets out is the only answer. Listen to friends especially those that have made it through, know we're individuals with a withdrawal unlike anyone else’s and keep going at a comfortable pace as the body dictates. Of course we're going to get it wrong sometimes and things may take a nosedive but rest assured withdrawal finishes for everyone and all these confusing symptoms will gradually diminish. Look on them as a necessary process of healing and making us well rather than things to be fought off and focussed on as they take our life away. Too much focussing on symptoms can well intensify them.
I still have a few symptoms. A bit of a foggy head now and then, some stiffness and pain in my legs, lethargy and of course the background anxiety. I am however a lot better and beginning to get out and about and take up the remnants of my life. It’s a slow process but it’s very obvious. I’m hoping there won’t be any more major waves and I can now look forward to the new me that I need to get to know!
A comprehensive list of symptoms has been added on my page 'Possible Symptoms'.
comments powered by Disqus.